Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Shreveport, LA

March 30, 2025Cherokee County, Rusk County, Texas

NWS Shreveport, LA issued this flash flood warning at Mar 30, 2025, 9:02 PM CDT for Cherokee County, Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 9:02 PM CDT (02:02 UTC)
Expired
Mar 31, 2025, 1:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2093 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

401 
WGUS54 KSHV 310202
FFWSHV
TXC073-401-310500-
/O.NEW.KSHV.FF.W.0009.250331T0202Z-250331T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
902 PM CDT Sun Mar 30 2025

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Northern Cherokee County in northeastern Texas...
  Southwestern Rusk County in northeastern Texas...

* Until midnight CDT tonight.

* At 902 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jacksonville, Henderson, New Salem, Ponta, Mixon, Mount Selman, 
  Minden, Reese, Pinehill, New Summerfield, Gallatin, Cuney, 
  Concord, Brachfield, Laneville, Church Hill and Chapman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3214 9499 3220 9477 3220 9467 3216 9461
      3212 9459 3206 9460 3201 9467 3194 9480
      3191 9497 3182 9528 3181 9540 3184 9541
      3184 9545 3193 9542 3196 9545 3199 9545
      3202 9543 3203 9544 3205 9543

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

33
1 follow-up statement
565 
WGUS54 KSHV 310422
FFWSHV
TXC073-401-310600-
/O.EXT.KSHV.FF.W.0009.000000T0000Z-250331T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1122 PM CDT Sun Mar 30 2025

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Northern Cherokee County in northeastern Texas...
  Southwestern Rusk County in northeastern Texas...

* Until 100 AM CDT.

* At 1122 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jacksonville, Henderson, New Salem, Ponta, Mixon, Mount Selman, 
  Minden, Reese, Pinehill, New Summerfield, Gallatin, Cuney, 
  Concord, Brachfield, Laneville, Church Hill and Chapman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3214 9499 3220 9477 3220 9467 3216 9461
      3212 9459 3206 9460 3201 9467 3194 9480
      3191 9497 3182 9528 3181 9540 3184 9541
      3184 9545 3193 9542 3196 9545 3199 9545
      3202 9543 3203 9544 3205 9543

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

33

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 6:59 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 30, 6:59 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
659 PM CDT Sun Mar 30 2025

...New AVIATION...

.SHORT TERM...
(This evening through Monday Night)
Issued at 238 PM CDT Sun Mar 30 2025

Things have been quiet so far since this morning convection
dissipated. But, southerly winds have been on the increase this
afternoon, with gusts as high as 30 mph at times. Although we have
seen some sustained winds of 20 mph, those readings have been
isolated, so will hold off on a Wind Advisory. Regardless, it will
still be breezy out there, so exercise caution on area waterways
and roadways. As we move into the late afternoon and early evening
hours, models continue to suggest a pre-frontal trough or dryline
like feature will move into the area ahead of the aforementioned
frontal boundary. With today's southerly winds raising our dew
points into the mid 60s and temps into the 80s, the atmosphere
should be plenty unstable ahead of this pre-frontal feature.
Discrete storms are expected to rapidly develop across the western
half of the region before eventually becoming more of a QLCS
feature with the arrival of the front later this evening and
during the overnight hours. With steep mid-level lapse rates and
decent effective bulk shear, all modes of severe weather will be
possible, especially large hail and damaging winds. Locally heavy
rainfall will also be a threat.

Convection should clear the forecast area by mid to late Monday
morning, as the front exists the region. Cooler and drier air will
move into the area, with overnight lows returning back into the
50s areawide Monday night/Tuesday morning, and possibly upper 40s
in our northern zones. /20/

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 238 PM CDT Sun Mar 30 2025

Dry weather will remain across the region on Tuesday, but another
approaching cold front will bring us a chance for more strong to
severe storms by next Wednesday. At the same time, upper ridging
will build into the southeast CONUS. This will likely stop the
eastward progression of the front and stall it out near our
northwest zones for the remainder of next week into early next
weekend. Rain chances will remain across the forecast area during
this period, with more severe weather possible. This could also
result in excessive rainfall, with storms expected to train over
the same areas near the frontal boundary. One thing of note will
be where the front hangs up next week. It is possible the front
could stall just north of the region, which would be favorable for
less severe weather and heavy rain in our area. However, if the
frontal boundary stalls more southward, it could be a busy week
for portions of the Four State Region. /20/

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sun Mar 30 2025

The main aviation concern through the evening hours is potential
for rapid strong to severe thunderstorm development that would
initially affect SHV / TYR / GGG/ LFK through midnight tonight.
Impacts are less certain at TXK as there is a decent probability
most of the storms firing up along the incoming cold front could
wait until cold front clears south of TXK. Storms will likely hold
off until closer to midnight and into the early morning hours at
ELD and MLU. The main risk with severe storms will be large hail
up to golf ball size, damaging winds gusts in excess of 60 mph,
frequent lightning, and torrential downpours. Expect problematic
to mostly clear east of our region by daybreak on Monday, although
MVFR to IFR cloud decks will build in behind the front late
tonight at SHV, ELD, MLU, and LFK and likely will not lift to VFR
levels until later tomorrow morning at the earliest. Winds will be
a bit gusty from the SSW ahead of the cold front, but then
switching to the north at 8 to 15 mph as the cold front passes
through tonight. /50/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 238 PM CDT Sun Mar 30 2025

Spotter activation will be needed by late this afternoon and
tonight for much of the Four State Region. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  56  82 /  70  10   0   0
MLU  64  76  53  82 /  70  20   0   0
DEQ  48  73  47  78 /  30  10   0   0
TXK  55  75  52  81 /  60  10   0   0
ELD  56  75  48  80 /  70  10   0   0
TYR  55  75  57  84 /  50  10   0   0
GGG  56  75  55  83 /  60  10   0   0
LFK  63  78  60  85 /  60  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...20
LONG TERM....20
AVIATION...50

In the hours before

Local storm report, Mar 30, 8:15 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
815 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Hail             5 ESE New Summerfield   31.95N 95.04W
03/30/2025  E2.00 Inch       Cherokee           TX   Emergency Mngr

            Approximately 3 miles west of Lake Striker.
            Time estimated by radar.

&&

BB
Special weather statement, Mar 30, 8:19 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
819 PM CDT Sun Mar 30 2025

ARZ060-061-310145-
Hempstead AR-Nevada AR-
819 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HEMPSTEAD AND
NORTHERN NEVADA COUNTIES UNTIL 845 PM CDT...

At 819 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blevins, or 11 miles northwest of Prescott, moving east at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Prescott, Emmet, Blevins, Bluff City and Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3371 9353 3396 9361 3395 9353 3394 9353
      3396 9347 3395 9342 3396 9338 3390 9330
      3387 9330 3384 9328 3383 9322 3380 9318
      3382 9314 3378 9310 3368 9311
TIME...MOT...LOC 0119Z 254DEG 33KT 3391 9353

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

33
Special weather statement, Mar 30, 8:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
828 PM CDT Sun Mar 30 2025

TXZ149-150-310215-
Rusk TX-Cherokee TX-
828 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE AND WEST
CENTRAL RUSK COUNTIES UNTIL 915 PM CDT...

At 828 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Mixon, or 5 miles northeast of Jacksonville, moving
east at 30 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jacksonville, Henderson, Mixon, New Summerfield, Gallatin and
  Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3214 9504 3214 9499 3215 9499 3222 9477
      3195 9489 3188 9527 3206 9529
TIME...MOT...LOC 0128Z 257DEG 24KT 3201 9519

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

53
Local storm report, Mar 30, 8:31 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
831 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Hail             5 NNE Reklaw            31.94N 94.96W
03/30/2025  E1.00 Inch       Rusk               TX   Emergency Mngr

            Reported at the New Salem VFD, just east of
            Lake Striker. Time estimated by radar.

&&

BB
Local storm report, Mar 30, 8:40 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
840 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Hail             3 W Mount Enterprise    31.92N 94.74W
03/30/2025  E1.75 Inch       Rusk               TX   Emergency Mngr

            Reported west of Mount Enterprise along CR
            3206. Time estimated by radar.

&&

BB
Local storm report, Mar 30, 8:57 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
857 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Hail             2 NNE Mount Enterprise  31.94N 94.67W
03/30/2025  E1.00 Inch       Rusk               TX   Trained Spotter

            Reported just NE of Mount Enterprise along
            highway 315. Time estimated by radar.

&&

BB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCherokee, Nacogdoches, Rusk50 min
Mar 30, 8:10 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCherokee, Nacogdoches, Panola, Rusk42 min
Mar 30, 8:28 PM CDTSpecial Weather StatementSHVCherokee47 min
Mar 30, 8:49 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby33 min
Mar 30, 8:53 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk41 min
Mar 30, 9:03 PM CDTSpecial Weather StatementSHVCherokee27 min
Mar 30, 9:08 PM CDTSevere Thunderstorm WarningSHVCherokee27 min
Mar 30, 9:16 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk27 min
Mar 30, 9:22 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVPanola, Rusk, Shelby35 min
Mar 30, 9:36 PM CDTSpecial Weather StatementSHVRusk24 min
Mar 30, 9:43 PM CDTSpecial Weather StatementSHVRusk32 min
Mar 30, 9:56 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVNacogdoches, Panola, Rusk, San Augustine, Shelby31 min
Mar 30, 9:59 PM CDTFlash Flood WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby4 hr
Mar 30, 10:05 PM CDTSpecial Weather StatementSHVRusk25 min
Mar 30, 10:26 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby32 min
Mar 30, 10:34 PM CDTSpecial Weather StatementSHVRusk26 min
Mar 30, 10:57 PM CDTSevere Thunderstorm WarningSHVShelby34 min
Mar 30, 11:00 PM CDTSpecial Weather StatementSHVShelby45 min
Mar 30, 11:04 PM CDTSpecial Weather StatementSHVCherokee, Rusk26 min
Mar 30, 11:18 PM CDTSevere Thunderstorm WarningSHVCherokee, Panola, Rusk42 min
Mar 30, 11:21 PM CDTSpecial Weather StatementSHVNacogdoches24 min
Mar 30, 11:34 PM CDTSevere Thunderstorm WarningSHVShelby41 min
Mar 30, 11:57 PM CDTSpecial Weather StatementSHVCherokee, Rusk48 min
Mar 31, 12:05 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk40 min
Mar 31, 12:08 AM CDTSpecial Weather StatementSHVShelby37 min
Mar 31, 12:40 AM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, Shelby65 min
Mar 31, 1:23 AM CDTSpecial Weather StatementSHVShelby37 min
Mar 31, 1:48 AM CDTRiver Flood WarningSHVNacogdoches, Rusk58 hr
Mar 31, 1:51 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby13 days
Mar 31, 1:51 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby37 min
Mar 31, 1:58 AM CDTSpecial Weather StatementSHVAngelina, San Augustine32 min
Mar 31, 2:26 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVSabine35 min
Mar 31, 2:31 AM CDTSpecial Weather StatementSHVAngelina44 min
Mar 31, 3:06 AM CDTSpecial Weather StatementSHVAngelina, Sabine, San Augustine39 min
Mar 31, 1:59 PM CDTFlood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more5 days

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.